Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 10, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 25, 2012, 3:41 PM CST. It took effect at Jan 26, 2012, 3:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 3:41 PM CST (21:41 UTC)
- In effect from
- Jan 26, 2012, 3:00 AM CST
- Expired
- Jan 26, 2012, 3:31 PM CST
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
996 WHUS73 KGRB 252141 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 341 PM CST WED JAN 25 2012 ...INCREASING WINDS AND WAVES EXPECTED ON THURSDAY... .BREEZY SOUTH WINDS AND BUILDING WAVES ARE EXPECTED THURSDAY AFTER MIDNIGHT AHEAD OF AN APPROACHING COLD FRONT. HAZARDOUS WINDS AND WAVES WILL CONTINUE THROUGH THE DAY BEFORE WINDS TURN WEST AND WAVES FALL BELOW SMALL CRAFT ADVISORY CRITERIA BY THURSDAY EVENING. LMZ541-260545- /O.NEW.KGRB.SC.Y.0010.120126T0900Z-120127T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 341 PM CST WED JAN 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY. * SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS AFTER MIDNIGHT ON THURSDAY. * WAVES...BUILDING TO 4 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
540 WHUS73 KGRB 260313 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 913 PM CST WED JAN 25 2012 ...INCREASING WINDS AND WAVES EXPECTED ON THURSDAY... .BREEZY SOUTH WINDS AND BUILDING WAVES ARE EXPECTED AFTER MIDNIGHT AHEAD OF AN APPROACHING COLD FRONT. HAZARDOUS WINDS AND WAVES WILL CONTINUE THROUGH THE DAY BEFORE WINDS TURN WEST AND WAVES FALL BELOW SMALL CRAFT ADVISORY CRITERIA BY THURSDAY EVENING. LMZ541-261115- /O.CON.KGRB.SC.Y.0010.120126T0900Z-120127T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 913 PM CST WED JAN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS AFTER MIDNIGHT THURSDAY. * WAVES...BUILDING TO 4 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
904 WHUS73 KGRB 260933 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 333 AM CST THU JAN 26 2012 ...INCREASING WINDS AND WAVES TODAY... .INCREASING SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL PRODUCE WINDS AND WAVES HAZARDOUS TO SMALL CRAFT TODAY. WINDS WILL TURN WEST AND DIMINISH BY THIS EVENING TO ALLOW CONDITIONS TO FALL BELOW SMALL CRAFT ADVISORY CRITERIA. LMZ541-261800- /O.CON.KGRB.SC.Y.0010.000000T0000Z-120127T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 333 AM CST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS MORNING AND THEN TURN SOUTHWEST THIS AFTERNOON. * WAVES...BUILDING TO 4 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TH
087 WHUS73 KGRB 261617 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1017 AM CST THU JAN 26 2012 ...GUSTY WINDS AND HIGH WAVES WILL CONTINUE THROUGH THIS EVENING... .INCREASING SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL PRODUCE WINDS AND WAVES HAZARDOUS TO SMALL CRAFT THROUGH THIS EVENING. WINDS WILL TURN WEST AND DIMINISH BY EARLY TONIGHT TO ALLOW CONDITIONS TO FALL BELOW SMALL CRAFT ADVISORY CRITERIA. LMZ541-270000- /O.CON.KGRB.SC.Y.0010.000000T0000Z-120127T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1017 AM CST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS...THEN VEER SOUTHWEST * WAVES...BUILDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
555 WHUS73 KGRB 262131 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CST THU JAN 26 2012 ...WINDS DIMINISHING THROUGH THE AFTERNOON... LMZ541-262245- /O.CAN.KGRB.SC.Y.0010.000000T0000Z-120127T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 331 PM CST THU JAN 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA...AND ARE EXPECTED TO CONTINUE TO SUBSIDE THROUGH THE AFTERNOON. $$ WOLF
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 2:48 PM CST, 53 minutes earlier.
Area forecast discussion, Jan 25, 2:48 PM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 248 PM CST WED JAN 25 2012 .SHORT TERM...TONIGHT AND THURSDAY...SKY COVER...TEMPERATURES AND SMALL PCPN CHANCES ARE THE MAIN FCST CONCERNS. THE RRQ OF A JET STREAK AND A SHORT-WAVE TROF WERE COMBINING TO PRODUCE PATCHY LIGHT SNOW OVER EC WI THIS AFTERNOON...ESPECIALLY OVER THE SOUTHERN FOX VALLEY. THE FORCING SHOULD SHIFT EAST LATER THIS AFTERNOON...BRINGING AN END TO THE SNOW. PROSPECTS FOR ANY CLEARING THIS EVENING APPEAR TO BE DWINDLING... AS INCREASING S-SW WINDS AND WAA AT 850 MB WERE CAUSING MID-LEVEL CLOUDS TO EXPAND OVER THE REGION...AND LOW CLOUDS WERE EDGING EASTWARD TOWARD THE WI BORDER. WILL STICK WITH A MOSTLY CLOUDY FCST FOR TONIGHT. USED A BLEND OF THE PREVIOUS FCST AND THE ECMWF FOR MIN TEMPS...WITH LOWS MOSTLY IN THE LOW TO MID 20S. ON THURSDAY A COLD FRONT IS EXPECTED TO MOVE THROUGH THE FORECAST AREA...AS A SHORT-WAVE TROF APPROACHES FROM THE WEST. ONCE AGAIN... EXPECT MOSTLY CLOUDY SKIES...WITH A SMALL CHC OF LIGHT SNOW OR FLURRIES OVER NC WI DURING THE AFTERNOON. USED A BLEND OF THE PREVIOUS FCST...ECMWF AND MOSGUIDE FOR MAX TEMPS...WHICH SHOULD CLIMB INTO THE MIDDLE 30S. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. MAIN CONCERNS DURING THE LONG TERM ARE A COUPLE OF CLIPPER SYSTEMS THAT ARE EXPECTED TO IMPACT THE AREA LATE THIS WEEK AND DURING THE EARLY PART OF NEXT WEEK. MODELS WERE IN PRETTY GOOD AGREEMENT WITH THE SYSTEM FOR LATE THIS WEEK...KEEPING THE QPF MAINLY ACROSS THE SOUTHERN PART OF THE FORECAST AREA AND STARTING IT FRIDAY AFTERNOON...AND CONTINUING THROUGH FRIDAY EVENING. POPS THEN FALL INTO THE SLIGHT CHANCE CATEGORY AFTER 06Z...EXCEPT RIGHT ALONG THE SHORES OF LAKE MICHIGAN. LOOKS LIKE SNOW TOTALS SHOULD BE IN THE 1 TO 3 INCH RANGE FOR THE SOUTHERN PART OF THE AREA...WITH TOTALS DROPPING OFF TO NOTHING FOR MUCH OF THE NORTHERN HALF OF THE AREA. THERE COULD BE SOME LAKE EFFECT SNOW IN EXTREME NORTH CENTRAL WISCONSIN SATURDAY AND SATURDAY NIGHT...OTHERWISE NO HIGHER THAN SLIGHT CHANCE POPS FOR THE REMAINDER OF THE FORECAST AREA FOR THE REST OF THE WEEKEND. THERE WERE SOME TIMING DIFFERENCES WITH THE SYSTEM EXPECTED EARLY NEXT WEEK. HAVE FOCUSED ON MONDAY WITH NO HIGHER THAN CHANCE POPS FOR NOW. BIGGER DIFFERENCES AMONG MODELS SHOW UP AFTER THE DEPARTURE OF THE MONDAY SYSTEM. HAVE OPTED TO GO WITH POPS IN THE SLIGHT CHANCE CATEGORY FOR NOW. WILL NEED TO SEE AT LEAST ANOTHER MODEL RUN BEFORE GETTING A BETTER HANDLE ON THE SITUATION. TEMPERATURES SHOULD BE WELL ABOVE NORMAL FOR MUCH OF THE PERIOD IN MOSTLY LOW AMPLITUDE FLOW ALOFT. THE EXCEPTION APPEARS TO BE DURING THE WEEKEND WHEN NORTHWEST FLOW...BETWEEN THE EASTERN TROUGH AND WEST COAST RIDGE...BRINGS COLDER AIR INTO THE REGION FROM CENTRAL CANADA. && .AVIATION...PATCHY LIGHT SNOW AND ASSOCIATED MVFR/IFR CONDITIONS WERE AFFECTING EAST CENTRAL WI EARLY THIS AFTERNOON...WITH MAINLY VFR CONDITIONS OBSERVED ELSEWHERE. EXPECT THE SNOW TO SHIFT OUT OF EAST CENTRAL WI LATER THIS AFTERNOON...WITH PARTIAL CLEARING POSSIBLE DURING THE LATE AFTERNOON AND EVENING. SOME LLWS MAY DEVELOP OVER MAINLY CENTRAL/NORTH CENTRAL WI TONIGHT...AS SOUTH TO SOUTHWEST WINDS INCREASE TO 35 TO 40 KTS AT 1500-2000 FT AGL. LOW CLOUDS OVER MINNESOTA ARE EDGING EAST...AND WILL NEED TO BE MONITORED...AS THEY MAY SHIFT INTO CENTRAL/NORTH CENTRAL WI AFTER MIDNIGHT. THE LOW CLOUDS MAY SPREAD INTO NORTHEAST AND EAST CENTRAL WI ON THURSDAY MORNING...AS A COLD FRONT MOVES THROUGH THE AREA. WILL ADVISE THE NEXT SHIFT THAT A MORE PESSIMISTIC FORECAST OF LOW CLOUDS MAY NEEDED FOR THE 00Z TAFS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/MG
Hazardous weather outlook, Jan 25, 2:55 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CST WED JAN 25 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 255 PM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY ACCUMULATING SNOW IS POSSIBLE ACROSS CENTRAL AND EAST CENTRAL WISCONSIN FRIDAY AFTERNOON AND EVENING. THIS MAY RESULT IN HAZARDOUS DRIVING CONDITIONS FOR EARLY WEEKEND TRAVELERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-262100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 255 PM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TSK/MG
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.